FDA Warns Mixing Supplements with Prescription Meds can be Dangerous

FDA Warns Mixing Supplements with Prescription Meds can be Dangerous

Posted By Golomb & Honik || 18-Sep-2014

The U.S. Food and Drug Administration (FDA) recently announced that it may be dangerous to take certain vitamins and/or dietary supplements while also taking certain medications. The FDA’s announcement, which was published on October 27 and titled Mixing Medications and Dietary Supplements Can Endanger Your Health, stresses the fact that dietary supplements have the potential to either increase or decrease the absorption, effectiveness and metabolism of other prescription and over-the-counter medications that are taken simultaneously.

If you are currently taking prescription and/or over-the-counter medications, and you also regularly take vitamins or dietary supplements, your medication may not be working properly. In fact, mixing dietary supplements with certain medications could have catastrophic results. The warning issued by the FDA states that the herbal supplement ginkgo biloba and Vitamin E (which are both known as blood thinners) can increase a person’s risk of internal bleeding or stroke if they are combined with the prescription blood thinner warafin or aspirin.

The manufacturers of prescription medications and vitamin supplements have a responsibility to clearly list the risks associated with drug interactions on their labels. If you’ve suffered an injury from mixing vitamin supplements and prescription medications, you may be entitled to recover compensation for your damages. The pharmaceutical injury lawyers at Golomb & Honik will fight aggressively to protect your rights every step of the way.

Categories: Dangerous Drugs
Blog Home